Results 1 to 2 of 2
Klonopin
  1. #1
    Ivyjune is offline New Member
    Join Date
    Jan 2015
    Posts
    1

    Default Klonopin

    I'm a newbie here. I have been reading people's comments about weaning off of Benzo's. I have been slowly weaning off of Klonopin for 3 weeks. Was on 1 MG/ 2 times a day for one year. Ativan before that for five years. I have been on Benzo's of one kind or another for the last 10 or more years and I'm having many of the w/d symptoms mentioned even weaning slowly. I'm down to 1 MG a day and next week .5/day for two weeks then I'm done. I am already having w/d symptoms, mainly the gnawing crampy stomach, headache, teary, panicky, and increased depression. I have Generalized Anxiety Disorder and severe Depression. I am taking Vistaril to help with the weaning which just makes me sleepy and unmotivated, and I have been taking Effexor XR 150 MG. I'm a mess. I see a therapist once a week and a Psychiatrist once a month. I have just emailed my doctor to request Gabapentin to help with all of this because I need to find a job very soon. Anyone had any luck with Gabapentin to help with w/d ? Thanks.

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    I will tell you that gabapentin MAY help some, but not much actually helps with benzo w/d. Stay hydrated and exercise: as in walking. You are going way too fast. First, you need to talk to your doctor and get an anti-seizure medication. Even tapering at the rate you are, you are risking seizures. However, as I said you are tapering way, way too fast. I suggest you stay on the dose that you are on until you get stable or go back up to 1.5mg. until some of the w/d symptoms subside and then begin to taper. You won't get rid of them totally, but they should be tolerable. The rate of taper should be no more than around 10%-15% every 7-10 days. If you keep going with a 50% cut, going to .50mg. then to nothing you are going to have more severe symptoms. It takes a long time to get through benzo w/d. You have gaba receptors not only in your brain, but in your gut as well, which is why you are having stomach problems. I really hope you talk to a doc about this. You can also see recommendations in the Ashton Manual. But absolutely go no further without an anti-seizure med.

    Peace

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22